Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 258, NWS Shreveport, LA

July 12, 2007Webster Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 12, 2007, 9:01 PM CDT for Webster Parish, Louisiana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 12, 2007, 9:01 PM CDT (02:01 UTC)
Expired
Jul 12, 2007, 10:00 PM CDT
In force
59 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Webster Parish, LA

The radar

The Shreveport radar (KSHV), 56 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:23 PM CDT, 5 hours 38 minutes earlier.

Area forecast discussion, Jul 12, 3:23 PM CDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
323 PM CDT THU JUL 12 2007

.DISCUSSION...

AREA RADARS SHOW WANING MCS HAS MOVED INTO AR...CLIPPING MUCH OF SE
OK AND SW AR.  UPSTREAM...WATER VAPOR IMAGERY SHOWS NEXT SHORTWAVE
DROPPING OUT OF CO...AND WILL LIKELY BE THE FOCUS FOR ANOTHER MCS
OVER THE NEXT 48 HRS.  12Z KSHV SOUNDING AND FORECAST SOUNDINGS
MAINTAIN A VERY MOIST...UNSTABLE AMS TO WORK WITH THROUGH THE
WEEKEND...W/BOTH THE NAM AND GFS INCREASING PWATS TO OVER 2 INCHES
BY FRIDAY AFTERNOON.  THUS...WE/LL INSERT A MENTION OF HEAVY
RAINFALL INTO THE GRIDS FRIDAY AFTERNOON THROUGH SUNDAY MORNING.
SHEAR REMAINS WEAK...AND WET-BULB ZEROS A BIT HIGH FOR HAIL...SO MAIN
CONCERNS WILL BE FLOODING...ESPECIALLY OVER SE OK/NE TEXAS.

OTHERWISE...PLENTY OF SHORTWAVE ACTIVITY IS PROGGED TO ROTATE
THROUGH UPPER LEVEL RIDGE CENTERED NEAR THE FOUR CORNERS THROUGH
NEXT WEEK...WARRANTING A CHANCE OF RAIN THROUGHOUT.  THIS WILL PLAY
HOB W/TEMPS EACH DAY...BUT MODEL TEMP PROGS INDICATE GUIDANCE
NUMBERS ARE REASONABLE...I.E...NEAR NORMAL.  NEAR THE END OF THE
FORECAST PERIOD...GFS SHIFTS THE RIDGE TO THE CENTRAL PLAINS...FOR
TEMPS TRENDING TO ABOVE NORMAL.

&&

.AVIATION...

BEST CHANCES OF AFTERNOON AND EVENING CONVECTION WILL BE OVER SE
OK...FAR NE TX AROUND I 30...AND SW AND SOUTHERN AR. CHANCES ALSO
NEAR I 20 CORRIDOR...BUT DECREASING FURTHER S AS WE GET TO LFK AND
NATCHITOCHES. MOST CONVECTION WILL DIE DOWN THROUGH THE EVENING BUT
ANOTHER THUNDERSTORM COMPLEX MAY MOVE THROUGH OK FRIDAY MORNING AND
THREATEN THE FOUR STATE AREA AGAIN WITH CONVECTION...OR AT LEAST
BOUNDARIES THAT WILL HELP INITIATE CONVECTION FRI AFTN. GENERALLY
VFR CONDITIONS WILL PREVAIL...EXCEPT OBVIOUSLY NEAR CONVECTION...BUT
MORNING HOURS MAY EXPERIENCE AREAS OF MVFR CONDITIONS. /17/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  96  74  92 /  20  30  40  40
MLU  72  96  71  86 /  20  30  40  50
DEQ  70  93  70  90 /  20  60  40  50
TXK  71  94  70  93 /  20  40  40  50
ELD  72  94  71  89 /  20  40  40  50
TYR  74  96  73  91 /  20  30  50  40
GGG  72  93  71  92 /  20  30  50  40
LFK  74  98  73  93 /  20  20  40  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

17/44/12
Hazardous weather outlook, Jul 12, 12:00 PM CDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU JUL 12 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-131100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU JUL 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AND TONIGHT OVER SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS...IN
VICINITY OF A WEAK SURFACE BOUNDARY JUST NORTH OF THE AREA...AND AN
APPROACHING UPPER LEVEL DISTURBANCE THAT WILL TRAVERSE SOUTHEAST
ACROSS OKLAHOMA AND INTO EXTREME NORTHEAST TEXAS AND SOUTHWEST
ARKANSAS THIS AFTERNOON.  THESE SHOWERS AND THUNDERSTORMS WILL SPREAD
SOUTHEAST INTO NORTHEAST TEXAS AND NORTHERN LOUISIANA LATE THIS
AFTERNOON.  ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH THE
POTENTIAL FOR STRONG DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL.
THESE STORMS WILL BEGIN TO DIMINISH AFTER SUNSET THIS EVENING...
ALTHOUGH ADDITIONAL REDEVELOPMENT WILL BE POSSIBLE LATE TONIGHT
ACROSS SOUTHEAST OKLAHOMA...EXTREME NORTHEAST TEXAS...AND SOUTHWEST
ARKANSAS...AS ANOTHER UPPER LEVEL DISTURBANCE DROPS SOUTHEAST INTO
THE REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FOUR
STATE REGION FRIDAY...AHEAD OF AN UPPER LEVEL DISTURBANCE THAT WILL
SHIFT SOUTHEAST INTO NORTHCENTRAL AND NORTHEAST TEXAS LATE FRIDAY.
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE FRIDAY...WITH THE
POTENTIAL FOR STRONG DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL.
HOWEVER...THE THREAT FOR ADDITIONAL HEAVY RAINFALL AND FLOODING
WILL INCREASE THIS WEEKEND ACROSS NORTHEAST TEXAS...SOUTHEAST
OKLAHOMA...EXTREME SOUTHWEST ARKANSAS...AND WESTERN LOUISIANA...AS
THIS UPPER LEVEL DISTURBANCE BECOMES STATIONARY ACROSS NORTHCENTRAL
AND NORTHEAST TEXAS.  AMPLE MOISTURE...DIURNAL HEATING...AND THE
PRESENCE OF THIS UPPER LEVEL DISTURBANCE WILL BE ENOUGH TO INITIATE
SCATTERED SHOWERS AND THUNDERSTORMS THIS WEEKEND ACROSS THE AREA...
WITH THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AND LOCALIZED FLASH
FLOODING.  ISOLATED SEVERE THUNDERSTORMS CAN NOT BE RULED OUT AS
WELL...WITH THE POTENTIAL FOR DAMAGING WINDS.  THIS TREND WILL
CONTINUE THROUGH AT LEAST TUESDAY...BEFORE THIS UPPER LEVEL
DISTURBANCE SLOWLY BEGINS TO SHIFT WEST ACROSS TEXAS AND AWAY
FROM THE FOUR STATE REGION.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL...MAY BE NEEDED THIS AFTERNOON AND TONIGHT OVER SOUTHEAST
OKLAHOMA...SOUTHWEST ARKANSAS...AS WELL AS PORTIONS OF NORTHEAST
TEXAS AND NORTHERN LOUISIANA.

44

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 12:09 PM CDTRiver Flood WarningSHVCass, Marion70 hr
Jul 13, 3:04 PM CDTFlash Flood WatchSHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more23 hr
Jul 13, 3:44 PM CDTSevere Thunderstorm WarningSHVGregg, Smith46 min
Jul 13, 4:15 PM CDTSevere Thunderstorm WarningSHVRusk60 min
Jul 13, 5:02 PM CDTSevere Thunderstorm WarningSHVPanola58 min
Jul 12, 8:15 PM CDTSevere Thunderstorm WarningSHVBossier45 min
Jul 13, 6:53 PM CDTSevere Thunderstorm WarningSHVDe Soto, Sabine67 min
Jul 13, 11:46 AM CDTSevere Thunderstorm WarningSHVLafayette, Nevada44 min
Jul 13, 12:04 PM CDTFlash Flood WarningSHVNevada3 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.